2 Search Results for "Woracek, Harald"


Document
(Co)algebraic pearls
Nawrotzki’s Algorithm for the Countable Splitting Lemma, Constructively ((Co)algebraic pearls)

Authors: Ana Sokolova and Harald Woracek

Published in: LIPIcs, Volume 211, 9th Conference on Algebra and Coalgebra in Computer Science (CALCO 2021)


Abstract
We reprove the countable splitting lemma by adapting Nawrotzki’s algorithm which produces a sequence that converges to a solution. Our algorithm combines Nawrotzki’s approach with taking finite cuts. It is constructive in the sense that each term of the iteratively built approximating sequence as well as the error between the approximants and the solution is computable with finitely many algebraic operations.

Cite as

Ana Sokolova and Harald Woracek. Nawrotzki’s Algorithm for the Countable Splitting Lemma, Constructively ((Co)algebraic pearls). In 9th Conference on Algebra and Coalgebra in Computer Science (CALCO 2021). Leibniz International Proceedings in Informatics (LIPIcs), Volume 211, pp. 23:1-23:16, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2021)


Copy BibTex To Clipboard

@InProceedings{sokolova_et_al:LIPIcs.CALCO.2021.23,
  author =	{Sokolova, Ana and Woracek, Harald},
  title =	{{Nawrotzki’s Algorithm for the Countable Splitting Lemma, Constructively}},
  booktitle =	{9th Conference on Algebra and Coalgebra in Computer Science (CALCO 2021)},
  pages =	{23:1--23:16},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-212-9},
  ISSN =	{1868-8969},
  year =	{2021},
  volume =	{211},
  editor =	{Gadducci, Fabio and Silva, Alexandra},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CALCO.2021.23},
  URN =		{urn:nbn:de:0030-drops-153781},
  doi =		{10.4230/LIPIcs.CALCO.2021.23},
  annote =	{Keywords: countable splitting lemma, distributions with given marginals, couplings}
}
Document
Termination in Convex Sets of Distributions

Authors: Ana Sokolova and Harald Woracek

Published in: LIPIcs, Volume 72, 7th Conference on Algebra and Coalgebra in Computer Science (CALCO 2017)


Abstract
Convex algebras, also called (semi)convex sets, are at the heart of modelling probabilistic systems including probabilistic automata. Abstractly, they are the Eilenberg-Moore algebras of the finitely supported distribution monad. Concretely, they have been studied for decades within algebra and convex geometry. In this paper we study the problem of extending a convex algebra by a single point. Such extensions enable the modelling of termination in probabilistic systems. We provide a full description of all possible extensions for a particular class of convex algebras: For a fixed convex subset D of a vector space satisfying additional technical condition, we consider the algebra of convex subsets of D. This class contains the convex algebras of convex subsets of distributions, modelling (nondeterministic) probabilistic automata. We also provide a full description of all possible extensions for the class of free convex algebras, modelling fully probabilistic systems. Finally, we show that there is a unique functorial extension, the so-called black-hole extension.

Cite as

Ana Sokolova and Harald Woracek. Termination in Convex Sets of Distributions. In 7th Conference on Algebra and Coalgebra in Computer Science (CALCO 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 72, pp. 22:1-22:16, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@InProceedings{sokolova_et_al:LIPIcs.CALCO.2017.22,
  author =	{Sokolova, Ana and Woracek, Harald},
  title =	{{Termination in Convex Sets of Distributions}},
  booktitle =	{7th Conference on Algebra and Coalgebra in Computer Science (CALCO 2017)},
  pages =	{22:1--22:16},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-033-0},
  ISSN =	{1868-8969},
  year =	{2017},
  volume =	{72},
  editor =	{Bonchi, Filippo and K\"{o}nig, Barbara},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CALCO.2017.22},
  URN =		{urn:nbn:de:0030-drops-80434},
  doi =		{10.4230/LIPIcs.CALCO.2017.22},
  annote =	{Keywords: convex algebra, one-point extensions, convex powerset monad}
}
  • Refine by Author
  • 2 Sokolova, Ana
  • 2 Woracek, Harald

  • Refine by Classification
  • 1 Mathematics of computing → Mathematical analysis
  • 1 Mathematics of computing → Probability and statistics
  • 1 Theory of computation → Design and analysis of algorithms
  • 1 Theory of computation → Semantics and reasoning

  • Refine by Keyword
  • 1 convex algebra
  • 1 convex powerset monad
  • 1 countable splitting lemma
  • 1 couplings
  • 1 distributions with given marginals
  • Show More...

  • Refine by Type
  • 2 document

  • Refine by Publication Year
  • 1 2017
  • 1 2021

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail